MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 18 GUIDE WIRE
Model Number 1013730
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer reported the device is not returning.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat the iliac and renal arteries.The iliac was treated first with the command 18 (210 cm) guide wire and it was next used to treat the right and left occluded renal arteries.The command 18 (210 cm) was used with intravascular ultrasound (ivus) however there was resistance with the ivus during crossing the occluded lesion.The guide wire was continued to be used and there was resistance during removal.Next, the command 18 (210 cm) guide wire and ivus were changed to a new command 18 (300 cm) and a new ivus; however, again there was resistance with the ivus during crossing the occluded lesion.The new ivus became stuck with the command 18 (300 cm) and it was attempted to remove the ivus.During this attempt, the command 18 (300 cm) perforated the vessel when the ivus was pulled strongly.All devices were then removed and a new command 14 guide wire was used and a balloon was used to dilate the lesion and a stent was placed.The perforation was then treated by occlusion using coil and the procedure was completed.The physician stated that the command 18 (210 cm) possibly had peeling or uneven coating.Both of the command 18 guide wires (300 cm) experienced resistance and there was a possible coating issue.No additional information was provided.
 
Additional Manufacturer Narrative
The product was not returned to abbott vascular for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaint reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported difficulty to remove, and polymer peeling, or damages appear to be related to case circumstances of the procedure.In this case, based on the reported information, it is likely that during the procedure, the polymer became damaged against the anatomy and/or other devices used, resulting in the difficulty to remove.Manipulation against resistance resulted in additional polymer peeling damage and possible foreign body in the patient.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6 medical device problem code 2920 was removed.
 
Event or Problem Description
It was reported that the procedure was to treat the iliac and renal arteries.The iliac was treated first with the command 18 (210 cm) guide wire and it was next used to treat the right and left occluded renal arteries.The command 18 (210 cm) was used with intravascular ultrasound (ivus) however there was resistance with the ivus during crossing the occluded lesion.The guide wire was continued to be used and there was resistance during removal.Next, the command 18 (210 cm) guide wire and ivus were changed to a new command 18 (300 cm) and a new ivus; however, again there was resistance with the ivus during crossing the occluded lesion.The new ivus became stuck with the command 18 (300 cm) and it was attempted to remove the ivus.During this attempt, the command 18 (300 cm) perforated the vessel when the ivus was pulled strongly.All devices were then removed and a new command 14 guide wire was used and a balloon was used to dilate the lesion and a stent was placed.The perforation was then treated by occlusion using coil and the procedure was completed.The physician stated that the command 18 (210 cm) possibly had peeling or uneven coating.Both of the command 18 guide wires (300 cm) experienced resistance and there was a possible coating issue.Subsequent to the initially filed report, it was noted that there was no resistance during advancement of the command 18 (210 cm) device.No additional information was provided.

Brand Name
HI-TORQUE COMMAND 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13181693
Report Number2024168-2022-00215
Device Sequence Number4315602
Product Code DQX
UDI-Device Identifier08717648212123
UDI-Public08717648212123
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152404
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1013730
Device Catalogue Number1013730
Device Lot Number1071961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date02/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IVUS DEVICE
Outcome Attributed to Adverse Event Other;
Patient SexUnknown